Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 7, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 8, 2011, 9:33 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 9:33 PM EDT (01:33 UTC)
- Expired
- Jun 8, 2011, 10:30 PM EDT
- In force
- 57 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 9:50 PM EDT | HAIL 0.88 | Middletown, CT | NICKEL-SIZED HAIL REPORTED FOR ABOUT TWO MINUTES |
| Jun 8, 10:00 PM EDT | TSTM WND DMG | Middletown, CT | TWO TREES DOWN ON RANDOLPH ROAD. TIME ESITMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 8:31 PM EDT | Severe Thunderstorm Watch | SPC | 2 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1843 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
335
WUUS51 KOKX 090133
SVROKX
CTC007-009-011-090230-
/O.NEW.KOKX.SV.W.0007.110609T0133Z-110609T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
933 PM EDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 1030 PM EDT...
* AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A DEVELOPING LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES
NORTH OF EAST HAMPTON TO 7 MILES NORTHWEST OF CROMWELL TO 9 MILES
NORTHEAST OF WOLCOTT TO 13 MILES NORTHWEST OF WOLCOTT TO 21 MILES
NORTHWEST OF SOUTHBURY...OR ALONG A LINE EXTENDING FROM MANCHESTER
TO NEWINGTON TO NEW BRITAIN TO 9 MILES SOUTH OF TORRINGTON TO 12
MILES NORTH OF NEW MILFORD...AND MOVING SOUTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEBANON...PORTLAND...MIDDLETOWN...COLCHESTER...MERIDEN...
WATERBURY...NORWICH...SALEM...EAST HADDAM...DURHAM...NAUGATUCK...
CHESHIRE...PRESTON...BEACON FALLS...SEYMOUR...GALES FERRY...NORTH
LYME...LEDYARD CENTER...DERBY...VOLUNTOWN...WALLINGFORD...
CHESTER...ORANGE...MILFORD...HAMDEN...NEW LONDON...WATERFORD...
NORTH HAVEN...NEW HAVEN...GROTON...KILLINGWORTH...WESTBROOK...OLD
SAYBROOK...OLD LYME...NORTH MADISON...NORTH BRANDFORD...MYSTIC...
GUILFORD...CLINTON AND BRANFORD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
SOME OF THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 4132 7186 4133 7209 4126 7236 4127 7255
4125 7253 4127 7290 4130 7290 4116 7310
4131 7307 4150 7334 4152 7317 4165 7298
4157 7294 4156 7287 4163 7269 4160 7234
4172 7224 4166 7214 4164 7179
TIME...MOT...LOC 0132Z 309DEG 34KT 4174 7242 4167 7265
4166 7279 4169 7314 4173 7335
$$
GOODMAN3 follow-up statements
874
WWUS51 KOKX 090203
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1003 PM EDT WED JUN 8 2011
CTC007-009-011-090230-
/O.CON.KOKX.SV.W.0007.000000T0000Z-110609T0230Z/
MIDDLESEX CT-NEW HAVEN CT-NEW LONDON CT-
1003 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHWESTERN NEW LONDON...NEW HAVEN AND MIDDLESEX COUNTIES...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM COLCHESTER TO MOODUS TO
HIGGANUM TO CHESHIRE...OR ALONG A LINE EXTENDING FROM COLCHESTER TO
EAST HAMPTON TO MIDDLETOWN TO WALLINGFORD...MOVING SOUTHEAST AT
40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DURHAM...HAMDEN...NORTH HAVEN...MILLINGTON...EAST HADDAM...SALEM...
EAST HAVEN...NORTH LYME...NORTH BRANDFORD...BRANFORD...CHESTER...
MONTVILLE...DEEP RIVER...NORTH MADISON...KILLINGWORTH...ESSEX...
GUILFORD...WESTBROOK...WATERFORD...SAYBROOK MANOR...POQUONOCK
BRIDGE...OLD SAYBROOK...OLD LYME...NIANTIC...NEW LONDON...MYSTIC...
MADISON...GROTON...FENWICK AND CLINTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER WAS REPORTED IN
MIDDLETOWN AT 950 PM. IF YOU ARE IN THE PATH OF THESE STORMS...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4132 7186 4133 7209 4126 7236 4127 7255
4125 7253 4127 7290 4130 7290 4152 7317
4165 7298 4157 7294 4156 7287 4163 7269
4160 7234
TIME...MOT...LOC 0201Z 309DEG 34KT 4154 7233 4151 7248
4150 7260 4147 7289
$$
GOODMAN831
WWUS51 KOKX 090222
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1022 PM EDT WED JUN 8 2011
CTC011-090231-
/O.CAN.KOKX.SV.W.0007.000000T0000Z-110609T0230Z/
NEW LONDON CT-
1022 PM EDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NEW LONDON COUNTY
IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4153 7243 4142 7243 4139 7242 4138 7238
4135 7238 4133 7235 4126 7235 4126 7240
4128 7241 4127 7255 4125 7253 4127 7260
4126 7269 4127 7284 4146 7286
TIME...MOT...LOC 0221Z 334DEG 32KT 4131 7249
$$
CTC007-009-090230-
/O.CON.KOKX.SV.W.0007.000000T0000Z-110609T0230Z/
MIDDLESEX CT-NEW HAVEN CT-
1022 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHEASTERN NEW HAVEN AND MIDDLESEX COUNTIES...
AT 1020 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR CLINTON...MOVING SOUTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTBROOK...SAYBROOK MANOR...OLD SAYBROOK AND FENWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE...WITH TREES DOWN
IN MIDDLETOWN AT AROUND 10 PM. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4153 7243 4142 7243 4139 7242 4138 7238
4135 7238 4133 7235 4126 7235 4126 7240
4128 7241 4127 7255 4125 7253 4127 7260
4126 7269 4127 7284 4146 7286
TIME...MOT...LOC 0221Z 334DEG 32KT 4131 7249
$$
GOODMAN271
WWUS51 KOKX 090230
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1030 PM EDT WED JUN 8 2011
CTC007-009-090240-
/O.EXP.KOKX.SV.W.0007.000000T0000Z-110609T0230Z/
MIDDLESEX CT-NEW HAVEN CT-
1030 PM EDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEW HAVEN AND
MIDDLESEX COUNTIES HAS EXPIRED...
LAT...LON 4153 7243 4142 7243 4139 7242 4138 7238
4135 7238 4133 7235 4126 7235 4126 7240
4128 7241 4127 7255 4125 7253 4127 7260
4126 7269 4127 7284 4146 7286
TIME...MOT...LOC 0230Z 334DEG 32KT 4123 7246
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:14 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 8, 9:14 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
914 PM EDT WED JUN 8 2011
.SYNOPSIS...
HIGH PRESSURE REMAINS IN CONTROL OF THE WEATHER THROUGH THURSDAY. A
COLD FRONT MOVES THROUGH LATE THURSDAY NIGHT INTO EARLY FRIDAY
MORNING. THE FRONT WILL STALL JUST SOUTH OF THE REGION FRIDAY
INTO FRIDAY EVENING AS HIGH PRESSURE PASSES TO THE NORTH...THEN
SLOWLY RETURN AS A WARM FRONT LATE FRIDAY NIGHT INTO SATURDAY
NIGHT. THE FRONT WILL LIFT NORTH OF THE AREA ON SUNDAY...FOLLOWED
BY AN APPROACHING COLD FRONT SUNDAY AFTERNOON. THE FRONT WILL PASS
THROUGH SUNDAY NIGHT...FOLLOWED BY HIGH PRESSURE MONDAY THROUGH
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NEW
HAVEN...MIDDLESEX...AND NEW LONDON COUNTIES IN CT UNTIL MIDNIGHT
EDT. A LINE OF STORMS CURRENTLY EXTENDING FROM THE HUDSON VALLEY
EASTWARD UNTIL NORTHERN LITCHFIELD COUNTY WILL PROPAGATE SOUTHEAST
INTO THE WATCH AREA OVER THE NEXT COUPLE OF HOURS. ADDITIONAL
CONVECTION MAY FIRE UP ALONG OUTFLOW AHEAD OF THE MAIN LINE AS
WELL. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS.
HAVE UPPED POPS IN THE WATCH AREA ACCORDINGLY.
ANOTHER MCS CURRENTLY OVER LAKE ONTARIO WILL ALSO HAVE TO BE
WATCHED AS IT PROGRESSES SOUTH AND EASTWARD OVERNIGHT.
OTHERWISE...MUGGY AND VERY WARM OVERNIGHT...WITH TEMPS GENERALLY
IN THE 70S AND DEWPOINTS WELL INTO THE 60S TO AROUND 70. LOW TEMPS
LIKELY ONLY BOTTOMING OUT IN THE UPPER 70S ACROSS NYC/NJ
METRO...WITH HEAT INDICES POSSIBLY NOT FALLING BELOW 80 IN THE
URBAN CENTERS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
ANOTHER HOT DAY ON THURSDAY. 850 HPA TEMPS WILL COOL PERHAPS BY A
DEGREE OR SO...BUT WITH MORE WESTERLY DOWNSLOPE COMPONENT TO FLOW
AND DEEPER MIXING WOULD EXPECT TEMPS TO TOP OUT A DEGREE OR TWO
HIGHER ACROSS INTERIOR. SEVERAL DEGREES WARMER ACROSS COASTAL
AREAS WITH SEA BREEZE LIKELY SUPPRESSED FURTHER SOUTH AND UNTIL
LATE IN THE AFTERNOON VERSUS TODAY. GENERALLY MID TO UPPER 90S
ACROSS MOST OF THE REGION...EXCEPT A BIT COOLER COASTAL SE CONN
AND SOUTH FORK OF LI WITH WSW FLOW OFF THE WATER. HEAT INDEX
VALUES EXPECTED TO TOP OUT IN THE UPPER 90S TO 100 DEGREES AGAIN
ACROSS NYC METRO AND NE NJ...SO WILL CONTINUE ADVISORY FOR
TOMORROW. IN ADDITION TO SIMPLIFY HEADLINES AND ACCOUNT FOR HEAT
INDEX VALUES IN THE 80S ACROSS THE NY/NJ METRO URBAN CENTER MOST
OF TONIGHT WILL BRIDGE OVERNIGHT GAP FROM THIS AFTERNOON TO
TOMORROW AFTERNOON WITH HEAT ADVISORY.
IN TERMS OF CONVECTION...MODERATE TO LOCALLY HIGH INSTABILITY
EXPECTED TO DEVELOP BY AFTERNOON...BUT QUESTION WILL BE TRIGGER.
BETTER SYNOPTIC SCALE FORCING FOR ORGANIZED CONVECTION LOOKS TO BE
ACROSS CENTRAL AND NORTHERN NEW ENGLAND WITH APPROACHING UPPER LEVEL
JET STREAK THURS AFTERNOON/EVENING. BEST CHANCES FOR CONVECTION FORM
MID AFTERNOON ON WOULD BE ACROSS FAR NORTHERN ZONES OFF ANY OUTFLOW
BOUNDARIES FROM NORTHERN CONVECTION OR MAINTENANCE OF ORGANIZED
BOWS/CONVECTIVE SEGMENTS. THEN CHANCES FOR ENTIRE CWA IN THE EVENING
AS CONVECTION TRANSLATES ALONG THE COLD FRONT. WILL CONTINUE WITH
ONLY CHANCE DEVELOPMENT DUE TO TRIGGER UNCERTAINTY. ANY STORMS THAT
DEVELOP HAVE THE POTENTIAL TO BE STRONG TO SEVERE STORMS WITH HIGH
CAPE VALUES DESPITE ONLY MARGINAL SHEAR VALUES IN THE LATE
AFTERNOON/EARLY EVENING. WINDS WOULD BE MAIN THREAT WITH STRONGEST
STORMS...BUT CANT RULE OUT LARGE HAIL WITH ANY DISCRETE SUPERCELL DUE
TO AMOUNT OF CAPE. GRADUALLY DIMINISHING STRENGTH
EXPECTED THROUGH THE LATE EVENING AS THE FRONT PUSHES SE AND DAYTIME
INSTABILITY WANES. WILL CONTINUE TO ADDRESS IN HWO.
SOME UNCERTAINTY ON HOW FAR SOUTH THE COLD FRONT PUSHES THURSDAY
NIGHT...WITH UNCERTAINTY BASED ON MODELS HANDLING OF DIGGING
TROUGHING OVER QUEBEC. IN GENERAL LOOKING FOR NORTHERLY FLOW AND
GRADUAL COLD/DRY AIR ADVECTION. TEMPS SHOULD STILL BE ABOVE NORMAL
GENERALLY 60S INTERIOR...AND 70S CITY/COAST.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
DIFFICULT FORECAST FROM THE START AS SFC COLD FRONT SETTLES JUST
SOUTH OF THE REGION. NAM PUSHES THE FRONT CLEANLY THROUGH...WITH DRY
CONDITIONS FOR FRI AND MOST OF SAT VIA ITS STRONGER UPPER TROUGH
OVER QUEBEC/LABRADOR AND ASSOCIATED MID LEVEL CONFLUENCE/SFC HIGH
PRESSURE TO ITS REAR OVER WRN QUEBEC/EASTERN ONTARIO. OTHER MODELS
SUGGEST THE SFC FRONT WILL BE TO THE SOUTH BUT THAT THE H8 FRONT
WILL STILL BE NEARBY...WITH THE GFS ALSO DEPICTING A GOOD DEAL OF
MID LEVEL MOISTURE STREAMING ACROSS FROM THE WEST IN ZONAL FLOW
ALOFT...ALONG WITH A MID LEVEL VORT MAX TO ENHANCE LIFT AND PRODUCE
CLOUDS/PRECIP. ECMWF/SREF MEAN ARE IN BETWEEN THESE TWO EXTREMES.
GIVEN THE ABOVE DIFFERENCES/UNCERTAINTIES HAVE USED AN ENSEMBLE
BLEND OF ALL OF THE ABOVE GUIDANCE...WITH SLIGHT CHANCE POP FOR FRI
MORNING AND THEN A BETTER CHANCE FOR MOST OF THE CWA FRI
AFTERNOON/EVENING.
THE HIGH TO THE NORTH WILL SLIDE E INTO NORTHERN NEW ENGLAND AND THE
CANADIAN MARITIMES ON SAT...WITH WEAK UPPER RIDGING MOVING ACROSS
THE LOCAL REGION. MEANWHILE THE COLD FRONT WILL TURN AROUND AND
SLOWLY APPROACH AS A WARM FRONT FROM THE SOUTH AND WEST...AS
ASSOCIATED LOW PRESSURE MOVES INTO THE UPPER GREAT LAKES REGION.
WILL BE CONTINUING WITH A BLENDED ENSEMBLE FORECAST AND KEEPING
CLOUDS AROUND FOR SAT...WITH LOW CHANCE POP CLOSER TO THE WARM FRONT
FOR NYC METRO AND THE LOWER HUDSON VALLEY...AND SLIGHT CHANCE
FARTHER NORTH/EAST.
BEST CHANCES FOR PRECIP WILL COME SAT NIGHT INTO SUNDAY...FIRST WITH
THE APPROACH OF THE WARM FRONT SAT NIGHT...THEN SUNDAY INTO SUNDAY
EVENING AS THE WARM FRONT JUMPS N OF THE REGION AND A COLD FRONT
APPROACHES AND MOVES SLOWLY ACROSS. HIGH PRESSURE SHOULD RETURN FOR
MON INTO AT LEAST WED MORNING...THEN SOME FORECAST UNCERTAINTY
CREEPS IN TOWARD THE END OF THE PERIOD AS DOWNSTREAM FLOW BECOMES
BLOCKED VIA A CLOSED LOW IN/NEAR THE CANADIAN MARITIMES...BUT WITH
SOME ENERGY UNDERCUTTING A WEAK REX BLOCK OVER SOUTHERN CANADA AND
BRINGING A WEAK FRONTAL SYSTEM TOWARD THE REGION. OFFICIAL FORECAST
IS DRY FOR NOW...BUT LATEST ECMWF IS A LITTLE QUICKER TO BRING THIS
SYSTEM CLOSER TO THE AREA ON WED.
TEMPS DURING THIS PERIOD SHOULD BE CLOSER TO AVERAGE.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL REMAIN ALONG THE SOUTHEAST COAST. A PRE FRONTAL
TROUGH WILL SET UP IN THE REGION LATE IN THE MORNING WITH A COLD
FRONT MOVING INTO THE AREA TOWARD THE END OF THE FORECAST
PERIOD...00Z FRIDAY.
ONGOING CONVECTION TO THE NORTH WILL CONTINUE TO TRACK SOUTHEAST AND
GRADUALLY DIMINISH. THERE IS A CHANCE THAT A THUNDERSTORM WILL MOVE
INTO THE VICINITY OF KGON AFTER 01Z.
MAINLY VFR EARLY...THEN A CHANCE OF MVFR FOG AND HAZE DEVELOPING
AFTER 05Z. CONDITIONS IMPROVE EARLY THURSDAY MORNING.
WINDS GENERALLY FROM THE WEST TO SOUTHWEST INCREASING AND BECOMING
GUSTY...ESPECIALLY INLAND...AS A TROUGH DEVELOPS AND A COLD FRONT
APPROACHES LATE IN THE PERIOD. CONVECTION POSSIBLE WITH THE TROUGH
AND COLD FRONT LATE IN THE AFTERNOON. DEPENDING ON HOW QUICKLY THE
FRONT MOVES INTO THE TERMINALS WINDS COULD BECOME MORE WEST TO
NORTHWEST...290 TO 310...TOWARD 00Z FRIDAY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: SEA BREEZE POSSIBLE BY MID DAY. THERE WILL BE
A CHANCE OF THUNDERSTORMS LATE IN THE AFTERNOON.
KLGA FCSTER COMMENTS: SEA BREEZE NOT LIKELY TO MOVE THROUGH THURSDAY
AFTERNOON. GUSTY WESTERLY WINDS TO AROUND 20 KT IN THE AFTERNOON.
THERE WILL BE A CHANCE OF THUNDERSTORMS LATE IN THE AFTERNOON.
KEWR FCSTER COMMENTS: MVFR HAZE OR HAZE ALOFT LIKELY EARLY IN THE
MORNING...THEN IMPROVING. GUSTY WESTERLY WINDS UP TO 20 KT IN THE
AFTERNOON. THERE WILL BE A CHANCE OF THUNDERSTORMS LATE IN THE
AFTERNOON.
KTEB FCSTER COMMENTS: GUSTY WESTERLY WINDS TO NEAR 20 KT IN THE
AFTERNOON. THERE WILL BE A CHANCE OF THUNDERSTORMS LATE IN THE
AFTERNOON.
KHPN FCSTER COMMENTS: GUSTY WESTERLY WINDS TO NEAR 20 KT IN THE
AFTERNOON. THERE WILL BE A CHANCE OF THUNDERSTORMS LATE IN THE
AFTERNOON.
KISP FCSTER COMMENTS: THERE WILL BE A CHANCE OF THUNDERSTORMS TOWARD
THE END OF THE FORECAST PERIOD.
OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
THU NIGHT - SUN...PERIODS OF SUB-VFR POSSIBLE IN SHOWERS/TSTMS.
MON...VFR. GUSTY NW WINDS PSBL.
&&
.MARINE...
SUB SCA CONDS EXPECTED TROUGH THURSDAY NIGHT. AT BEST NEARSHORE
GUSTS INTO THE LOWER 20 KT RANGE POSSIBLE ACROSS NY HARBOR AND SOUTH
SHORE BAYS THURS AFTERNOON.
NEAR-SCA CONDITIONS ARE POSSIBLE SAT INTO SAT NIGHT AS E-SE FLOW
INCREASES BETWEEN HIGH PRESSURE TO THE NORTHEAST...AND A SLOWLY
APPROACHING WARM FRONT FROM THE SOUTH/WEST. OTHERWISE...QUIET
CONDITIONS EXPECTED OUTSIDE OF ANY CONVECTION SAT NIGHT INTO SUNDAY
NIGHT.
&&
.HYDROLOGY...
LOCALIZED HEAVY RAINFALL WITH ANY STRONG TO SEVERE THUNDERSTORMS
TOMORROW...WITH RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR.
SLOW MOVING FRONTAL SYSTEM SAT NIGHT INTO SUNDAY NIGHT WILL MOST
LIKELY BRING AREAL QPF OF 1/4 TO 1/2 INCH. LOCALLY HIGHER AMOUNTS
ARE POSSIBLE WITH ANY HEAVIER CONVECTION.
&&
.CLIMATE...
RECORD HIGHS FOR REST OF TODAY...
LOCATION....RECORD....YEAR...
KEWR..........98......2011...
KBDR..........93......1999*..
KNYC..........95......1933...
KJFK..........96......1999...
KISP..........95......1999...
RECORD HIGHS FOR THU...
LOCATION....RECORD....YEAR........FORECAST.........HEAT INDEX.....
KEWR..........99......2008*........100................101.........
KBDR..........97......2008..........94.................94.........
KNYC..........97......1933..........97.................98.........
KLGA..........99......2008..........99.................99.........
KJFK..........96......1984..........95.................96.........
KISP..........95......2008..........95.................95.........
*IN PREVIOUS YEARS AS WELL
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 8 PM EDT THURSDAY FOR NYZ072>075-176-178.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THURSDAY FOR NJZ004-006-103>108.
MARINE...NONE.
&&
SYNOPSIS...NV
NEAR TERM...MAS/NV
SHORT TERM...NV
LONG TERM...GOODMAN
AVIATION...MET
MARINE...GOODMAN/NV
HYDROLOGY...GOODMAN/NV
CLIMATE...Hazardous weather outlook, Jun 8, 8:40 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 840 PM EDT WED JUN 8 2011 NYZ072>075-176-178-100045- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 840 PM EDT WED JUN 8 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK FOR SEVERE WEATHER THURSDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ004-006-105>108-100045- EASTERN PASSAIC-HUDSON-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION- 840 PM EDT WED JUN 8 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK FOR SEVERE WEATHER THURSDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ078>081-177-179-100045- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 840 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-100045- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 840 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-010>012-100045- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 840 PM EDT WED JUN 8 2011 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS ALSO A SLIGHT RISK FOR SEVERE WEATHER FOR THURSDAY AFTERNOON AND NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002-NYZ067>071-100045- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-ORANGE-PUTNAM- ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 840 PM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR THURSDAY AFTERNOON AND NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND NIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ103-104-100045- WESTERN BERGEN-EASTERN BERGEN- 840 PM EDT WED JUN 8 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR THURSDAY AFTERNOON AND THURSDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND NIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. GOODMAN
In the hours before
Special weather statement, Jun 8, 9:22 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
922 PM EDT WED JUN 8 2011
CTZ005>012-NYZ068-090215-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW
LONDON-PUTNAM-SOUTHERN FAIRFIELD-SOUTHERN MIDDLESEX-SOUTHERN NEW
HAVEN-SOUTHERN NEW LONDON-
922 PM EDT WED JUN 8 2011
...GUSTY WINDS IN ADVANCE OF STRONG THUNDERSTORMS WILL IMPACT ALL OF
SOUTHERN CONNECTICUT AND PUTNAM COUNTY IN SOUTHEAST NEW YORK...
AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GUST FRONT IN ADVANCE OF STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MANCHESTER TO TERRYVILLE TO RED OAKS MILL...OR ALONG
A LINE EXTENDING FROM MANCHESTER TO WOLCOTT TO POUGHKEEPSIE...AND
MOVING SOUTHEAST AT 45 MPH.
WINDS UP TO 40 MPH ARE EXPECTED.
LAT...LON 4124 7253 4124 7287 4129 7291 4115 7310
4114 7323 4151 7376 4153 7354 4167 7350
4151 7344 4148 7334 4152 7317 4165 7298
4157 7294 4156 7285 4163 7269 4165 7251
4159 7246 4160 7234 4169 7227 4134 7183
GOODMANThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:22 PM EDT | Special Weather Statement | OKX | 53 min | |
| Jun 9, 1:35 AM EDT | Special Weather Statement | OKX | 40 min | |
| Jun 9, 1:44 AM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 46 min |
| Jun 9, 2:16 AM EDT | Special Weather Statement | OKX | 29 min | |
| Jun 9, 9:38 AM EDT | Special Weather Statement | OKX | 67 min | |
| Jun 9, 10:31 AM EDT | Special Weather Statement | OKX | 1 min | |
| Jun 9, 4:18 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 57 min |
| Jun 9, 4:55 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 68 min |
| Jun 9, 5:09 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 71 min |
| Jun 9, 5:22 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 53 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.